MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the stellant flex ct injector, serial number (b)(6), was declined by the customer.The disposables that were in use during the alleged incident were discarded by the site.The lot number was not provided; therefore, testing of retained samples was not possible.The offer of additional clinical applications training has been accepted and will be scheduled.In the event that additional information is obtained, a follow-up report will be submitted.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
The customer reported the following: a 23-year-old female patient with a history of sickle cell disease was undergoing an enhanced ct scan of the chest for suspected pulmonary arterial air emboli while connected to a medrad® stellant flex ct injection system (sn (b)(6).During the contrast injection, the technologist noticed that there was no increase in pressure, so the procedure was halted and, when evaluating the patient, the technologist observed that there had been a leakage of contrast onto the table behind the patient's head.After replacing the disposables, the procedure was completed without incident.The radiologist reviewed the images and reported that air was visualized.The patient was subsequently placed into hyperbaric oxygen protocol with administration of high flow oxygen and close observation.A repeat ct scan was performed, and the patient is reported to have been discharged with no further issues reported.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key19171735
Report Number2520313-2024-00009
Device Sequence Number7304212
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexFemale
Patient Weight56 KG